MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UPSYLON; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR APICAL VAGINAL AND UTERINE PROLAP

BOSTON SCIENTIFIC CORPORATION UPSYLON; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR APICAL VAGINAL AND UTERINE PROLAP
Model Number M0068318200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Fall (1848); Unspecified Infection (1930); Inflammation (1932); Nausea (1970); Necrosis (1971); Pain (1994); Vomiting (2144); Electrolyte Imbalance (2196); Obstruction/Occlusion (2422); Prolapse (2475); Constipation (3274); Unspecified Mental, Emotional or Behavioural Problem (4430); Unspecified Kidney or Urinary Problem (4503); Unspecified Tissue Injury (4559); Insufficient Information (4580); High White Blood Cell Count (4594)
Date of Event 06/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of june 19, 2023, was chosen as a best estimate based on the date of mesh implant.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2328 - bowel obstruction, e2327 - necrosis, e2326 - inflammation, e1906 - infection, e2330 - pain, e1002 - abdominal pain.
 
Event or Problem Description
It was reported that the patient was implanted with an obtryx - curve and upsylon y-mesh for the treatment of prolapse and stress urinary incontinence on a transobturator tape sling procedure performed on (b)(6) 2023.During the same procedure, perineorrhaphy and cystoscopy were also performed.On (b)(6) 2024, sigmoid colon pathology was performed and demonstrated no significant abnormality, with multiple deeper tissue levels examined.On (b)(6) 2024, atypical squamous cells of undetermined significance was identified.On (b)(6) 2025, the patient underwent bilateral screening mammography, which revealed asymmetry in the left breast with equivocal distortion and an adjacent potential mass.A left 3-d mammogram and ultrasound were recommended for further evaluation, while the right breast mammogram was negative.Additional imaging findings classified the breast tissue as density category b, with scattered fibroglandular density.The asymmetry with equivocal distortion was noted in the middle to posterior third of the left outer breast, likely corresponding superiorly on the mediolateral oblique (mlo) view, and a 5-mm potential mass was identified lateral and superior to the asymmetry.On (b)(6) 2025, the patient underwent a targeted left breast ultrasound, which demonstrated resolution of the previously noted asymmetry.The finding was determined to be consistent with overlapping fibroglandular tissue, and the ultrasound was negative for suspicious abnormalities.The breasts remained classified as density category b, and the imaging appearance was consistent with prior studies.No breast physical examination was performed.Annual screening mammography with tomosynthesis was recommended.On (b)(6) 2025, the patient presented with lower back pain radiating to the lower back, accompanied by nausea and vomiting, with symptom onset at approximately 10:30 p.M.An abdominal computed tomography (ct) scan was performed and showed no radiographic evidence to explain the reported symptoms.On (b)(6) 2025, an abdominal x-ray was obtained; however, the abdomen was not fully imaged.The enteric tube remained similarly positioned, with the tip projecting over the mid-stomach.Gas-dilated small bowel loops were observed in the right hemiabdomen, measuring up to 4.1 cm in diameter, which could have represented ileus or small bowel obstruction.Additional imaging showed the tip of a new enteric tube positioned within the expected location of the gastric body, with the sidehole at the level of the diaphragm.Mildly to moderately dilated, air-filled small bowel loops were noted on the right side of the abdomen, which could have been related to ileus or obstruction.Short-term follow-up imaging was recommended.A mildly dilated small bowel loop in the mid-abdomen measuring up to 3.4 cm was also identified, potentially consistent with focal ileus or early/partial small bowel obstruction.On (b)(6) 2025, a repeat abdominal x-ray demonstrated no significant interval change in small bowel dilation, with a similar position of enteric contrast.The enteric tube tip remained positioned within the gastric body, with contrast visible in the distended stomach.Additional contrast was present within some dilated small bowel loops, and the caliber of the dilated loops appeared mildly reduced, possibly reflecting interval improvement in small bowel obstruction versus ileus.No contrast was identified within the colon.On (b)(6) 2025, the patient underwent an abdominal x-ray, which demonstrated that the nasogastric (ng) tube tip was positioned within the mid-stomach.Gastrografin contrast had progressed into the proximal small bowel loops, and there was persistent mild distention of the small bowel, with gas present in the right colon.On (b)(6) 2025, an abdominal computed tomography (ct) scan was performed due to concern for small bowel obstruction (sbo) with failure of a gastrografin challenge.Imaging revealed interval development of a segment of dilated small bowel in the pelvis with two transition points, raising concern for a closed-loop obstruction, potentially volvulus.Gas noted along the anterior aspect of the dilated bowel loop may have represented intraluminal gas or evolving ischemia.A surrounding fluid collection with enhancement of the bowel wall and peritoneum was observed, which could have been reactive or suggestive of infection, and surgical evaluation was recommended.Additional findings included mild bladder wall thickening and perivesical stranding, possibly reactive to adjacent bowel inflammation or consistent with cystitis, as well as a small pericardial effusion and cholelithiasis.Further ct findings included a small pericardial effusion in the lower thorax without evidence of acute airspace disease.The liver exhibited noncirrhotic morphology with stable central hepatic cysts and additional subcentimeter low-attenuation lesions, likely representing cysts or hemangiomas.Cholelithiasis was present without evidence of cholecystitis or biliary ductal dilation.The pancreas appeared normal, with no focal masses or ductal dilation.The spleen was normal in size, and no adrenal nodules were identified.The kidneys and ureters showed no hydronephrosis, calculi, or solid masses.The urinary bladder demonstrated mild wall thickening and perivesical stranding.The rectum and distal small bowel were decompressed, with rectal wall thickening noted, likely reactive.No lymphadenopathy was observed.The abdominal aorta and major venous structures, including the hepatic, portal, splenic, and superior mesenteric veins, were patent and normal in caliber.No acute or aggressive osseous abnormalities were identified, although mild multilevel degenerative disc disease was present.Later on (b)(6) 2025, an abdominal x-ray demonstrated that the enteric tube was in place, with the sidehole positioned at the gastroesophageal (ge) junction and the tip in the proximal stomach.Advancement of approximately 5 cm was recommended to optimize positioning.Multiple dilated small bowel loops were again observed, partially opacified with contrast, consistent with obstruction previously identified on ct.On (b)(6) 2025, surgical pathology evaluation identified a segment of small bowel with transmural ischemic necrosis.On (b)(6) 2026, the patient presented for clinical evaluation related to attention and concentration deficits.Note: this manufacturer report pertains to the second of two devices implanted in the same procedure.
 
Event or Problem Description
It was reported that the patient was implanted with an obtryx - curve and upsylon y-mesh for the treatment of prolapse and stress urinary incontinence on a transobturator tape sling procedure performed on (b)(6) 2023.During the same procedure, perineorrhaphy and cystoscopy were also performed.On(b)(6) 2024, sigmoid colon pathology was performed and demonstrated no significant abnormality, with multiple deeper tissue levels examined.On (b)(6)2024, atypical squamous cells of undetermined significance was identified.On (b)(6) 2025, the patient underwent bilateral screening mammography, which revealed asymmetry in the left breast with equivocal distortion and an adjacent potential mass.A left 3-d mammogram and ultrasound were recommended for further evaluation, while the right breast mammogram was negative.Additional imaging findings classified the breast tissue as density category b, with scattered fibroglandular density.The asymmetry with equivocal distortion was noted in the middle to posterior third of the left outer breast, likely corresponding superiorly on the mediolateral oblique (mlo) view, and a 5-mm potential mass was identified lateral and superior to the asymmetry.On (b)(6) 2025, the patient underwent a targeted left breast ultrasound, which demonstrated resolution of the previously noted asymmetry.The finding was determined to be consistent with overlapping fibroglandular tissue, and the ultrasound was negative for suspicious abnormalities.The breasts remained classified as density category b, and the imaging appearance was consistent with prior studies.No breast physical examination was performed.Annual screening mammography with tomosynthesis was recommended.On (b)(6) 2025, laboratory testing revealed elevated high-density lipoprotein (hdl) levels.On (b)(6) 2025, the patient presented with lower back pain radiating to the lower back, accompanied by nausea and vomiting, with symptom onset at approximately 10:30 p.M.An abdominal computed tomography (ct) scan was performed and showed no radiographic evidence to explain the reported symptoms.Concurrent laboratory evaluation revealed elevated protein, ketones, blood, red blood cells (rbc), wbc, leukocytes, bacteria, squamous epithelial cells, lymphocyte relative count, neutrophils absolute count, potassium, anion gap, glucose, calcium, and total protein in urine and blood samples.On (b)(6) 2025, an abdominal x-ray was obtained; however, the abdomen was not fully imaged.The enteric tube remained similarly positioned, with the tip projecting over the mid-stomach.Gas-dilated small bowel loops were observed in the right hemiabdomen, measuring up to 4.1 cm in diameter, which could have represented ileus or small bowel obstruction.Additional imaging showed the tip of a new enteric tube positioned within the expected location of the gastric body, with the sidehole at the level of the diaphragm.Mildly to moderately dilated, air-filled small bowel loops were noted on the right side of the abdomen, which could have been related to ileus or obstruction.Short-term follow-up imaging was recommended.A mildly dilated small bowel loop in the mid-abdomen measuring up to 3.4 cm was also identified, potentially consistent with focal ileus or early/partial small bowel obstruction.Subsequent laboratory results demonstrated elevated glucose levels.On (b)(6)2025, a repeat abdominal x-ray demonstrated no significant interval change in small bowel dilation, with a similar position of enteric contrast.The enteric tube tip remained positioned within the gastric body, with contrast visible in the distended stomach.Additional contrast was present within some dilated small bowel loops, and the caliber of the dilated loops appeared mildly reduced, possibly reflecting interval improvement in small bowel obstruction versus ileus.No contrast was identified within the colon.Subsequent laboratory findings showed abnormalities in white blood cell count, sodium, potassium, chloride, carbon dioxide, and glucose levels.On (b)(6) 2025, the patient underwent an abdominal x-ray, which demonstrated that the nasogastric (ng) tube tip was positioned within the mid-stomach.Gastrografin contrast had progressed into the proximal small bowel loops, and there was persistent mild distention of the small bowel, with gas present in the right colon.Subsequent laboratory testing revealed elevated potassium, chloride, carbon dioxide, anion gap, blood urea nitrogen (bun), white blood cell count (wbc), glucose, and estimated glomerular filtration rate (egfr).On (b)(6)2025, an abdominal computed tomography (ct) scan was performed due to concern for small bowel obstruction (sbo) with failure of a gastrografin challenge.Imaging revealed interval development of a segment of dilated small bowel in the pelvis with two transition points, raising concern for a closed-loop obstruction, potentially volvulus.Gas noted along the anterior aspect of the dilated bowel loop may have represented intraluminal gas or evolving ischemia.A surrounding fluid collection with enhancement of the bowel wall and peritoneum was observed, which could have been reactive or suggestive of infection, and surgical evaluation was recommended.Additional findings included mild bladder wall thickening and perivesical stranding, possibly reactive to adjacent bowel inflammation or consistent with cystitis, as well as a small pericardial effusion and cholelithiasis.Further ct findings included a small pericardial effusion in the lower thorax without evidence of acute airspace disease.The liver exhibited noncirrhotic morphology with stable central hepatic cysts and additional subcentimeter low-attenuation lesions, likely representing cysts or hemangiomas.Cholelithiasis was present without evidence of cholecystitis or biliary ductal dilation.The pancreas appeared normal, with no focal masses or ductal dilation.The spleen was normal in size, and no adrenal nodules were identified.The kidneys and ureters showed no hydronephrosis, calculi, or solid masses.The urinary bladder demonstrated mild wall thickening and perivesical stranding.The rectum and distal small bowel were decompressed, with rectal wall thickening noted, likely reactive.No lymphadenopathy was observed.The abdominal aorta and major venous structures, including the hepatic, portal, splenic, and superior mesenteric veins, were patent and normal in caliber.No acute or aggressive osseous abnormalities were identified, although mild multilevel degenerative disc disease was present.Later on (b)(6) 2025, an abdominal x-ray demonstrated that the enteric tube was in place, with the sidehole positioned at the gastroesophageal (ge) junction and the tip in the proximal stomach.Advancement of approximately 5 cm was recommended to optimize positioning.Multiple dilated small bowel loops were again observed, partially opacified with contrast, consistent with obstruction previously identified on ct.Subsequent laboratory testing showed elevated wbc, potassium, chloride, carbon dioxide, anion gap, bun, aspartate aminotransferase (ast/sgot), and alanine aminotransferase (alt/sgpt).On (b)(6) 2025, laboratory evaluation revealed elevated point-of-care glucose, wbc, potassium, glucose, albumin, calcium, and corrected calcium levels.On september 15, 2025, further laboratory testing demonstrated elevated point-of-care glucose, total protein, albumin, ast (sgot), red blood cell count (rbc), hemoglobin, hematocrit, glucose, creatinine, calcium, and phosphorus.On (b)(6) 2025, the patient underwent laboratory evaluation, which revealed elevated point-of-care glucose (poct), total protein, albumin, aspartate aminotransferase (ast/sgot), red blood cell count (rbc), hemoglobin, hematocrit, serum glucose, creatinine, calcium, and phosphorus.On (b)(6) 2025, additional laboratory testing demonstrated elevated glucose poct, rbc, hemoglobin, hematocrit, creatinine, albumin, and calcium.It was noted that no established reference ranges were available for body fluid chemistry assays.Interpretation of these results required comparison with corresponding serum values to support appropriate clinical classification, particularly for analytes not routinely included.Ligh's criteria were referenced for differentiation between exudative and transudative effusions, with findings favoring an exudative process when lactate dehydrogenase (ldh) ratio exceeded 0.6, albumin gradient was 1.2 g/dl or less, cholesterol exceeded 45 mg/dl, or total protein ratio exceeded 0.5.For ascitic fluid, a serum-ascites albumin gradient was used to assist in determining etiology, with a gradient of 1.1 g/dl or higher suggesting portal hypertension and values below 1.1 g/dl suggesting alternative causes such as malignancy, infection, infarction, or pancreatitis.Elevated amylase levels at 1.5 to 2 times the serum value were noted as potentially indicative of pancreatitis, esophageal rupture, or malignancy, while triglyceride levels above 110 mg/dl were recognized as suggestive of chylous effusion.For non-routine tests, no standardized reference intervals were available, and clinical correlation with serum values was required for interpretation.On (b)(6) 2025, laboratory results demonstrated elevated glucose, rbc, hemoglobin, hematocrit, creatinine, albumin, and calcium.On (b)(6) 2025, surgical pathology evaluation identified a segment of small bowel with transmural ischemic necrosis.On (b)(6) 2026, the patient presented for clinical evaluation related to attention and concentration deficits.Note: this manufacturer report pertains to the second of two devices implanted in the same procedure.
 
Additional Manufacturer Narrative
Block h2: correction: block h11: correction to blocks b2 (outcomes attrib to adv event) and h6 (patient codes).Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2023, was chosen as a best estimate based on the date of mesh implant.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).(b)(6) hospital.(b)(6).United states (b)(6).Phone: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2328 - bowel obstruciton.E2327 - necrosis.E2326 - inflammation.E1906 - infection.E2330 - pain.E1002 - abdominal pain.

Brand Name
UPSYLON
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR APICAL VAGINAL AND UTERINE PROLAP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
PROXY BIOMEDICAL LIMITED
coilleach spiddal
galway H91 C 2NF
EI   H91 C2NF
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24325160
Report Number2124215-2026-08062
Device Sequence Number21291129
Product Code OTO
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Type of Report Initial,Followup
Report Date (Section B) 05/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberM0068318200
Device Catalogue Number831-820
Device Lot NumberC004623
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date05/25/2026
Date Device Manufactured02/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age58 YR
Patient SexFemale
Patient RaceWhite